Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle soreness
Apr 18, 2007

When I work out with weights it takes me 2 days to no longer feel extremly sore and stiff. Is this extra soreness i feel due to miticrondal changes from my meds? I am on Sustevia,Ziagen,Retonivir,Reyataz. I also take crestor and pheno pibrate. my cd4 is 1000. my VL is < 50 ml/ I need to work off some of the unexplained weight gain I now have since starting reyatez about 8 months ago...I have put on 20 pounds, mostly around my gut. Not sure why, but how can I decrease all this muscle soreness??

thanks!

Response from Dr. Henry

There is not much evidence that your current regimen would have much of a negative impact on mitochondrial function but there could be potentially patients who are more genetically susceptible that generally reported. Many HIV- persons get lots of muscle soreness after exercise so it can be tough to sort out the added contribution of either HIV infection or any one of a combination of antiretroviral medications. I would discuss with your HIV specialist to see if there is any evidence of muscle damage (Crestor and/or a fibrate could contribute to muscle problems). If nothing there consider consultation with a physiotherapist or exercise trainer to discuss your goals and experience to see what they may offer as suggestions to help you burn calories while addressing your soreness and stiffness. KH



Previous
hair loss
Next
Plate is overflowing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement